Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Calculus of Variations

Managing Editor: Duzaar, Frank / Kinnunen, Juha

Editorial Board: Armstrong, Scott N. / Balogh, Zoltán / Cardiliaguet, Pierre / Dacorogna, Bernard / Dal Maso, Gianni / DiBenedetto, Emmanuele / Fonseca, Irene / Gianazza, Ugo / Ishii, Hitoshi / Kristensen, Jan / Manfredi, Juan / Martell, Jose Maria / Mingione, Giuseppe / Nystrom, Kaj / Riviére, Tristan / Schaetzle, Reiner / Shen, Zhongwei / Silvestre, Luis / Tonegawa, Yoshihiro / Touzi, Nizar / Wang, Guofang

4 Issues per year

IMPACT FACTOR 2017: 1.676

CiteScore 2017: 1.30

SCImago Journal Rank (SJR) 2017: 2.045
Source Normalized Impact per Paper (SNIP) 2017: 1.138

Mathematical Citation Quotient (MCQ) 2017: 1.15

See all formats and pricing
More options …
Volume 1, Issue 3


Generalized Mather problem and selection principles for viscosity solutions and mather measures

Diogo Aguiar Gomes
  • Departamento de Matemática, Instituto Superior Técnico Av. Rovisco Pais, 1049-001 Lisboa, Portugal. E-mail:
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2008-11-25 | DOI: https://doi.org/10.1515/ACV.2008.012


In this paper we study the generalized Mather problem, whose applications range from classical mechanics to stochastic control and discrete dynamics, and present some applications to selection principles for viscosity solutions and Mather measures.

In the first part of the paper we discuss the motivation of the problem, use duality theory to establish its main properties, and study the support of generalized Mather measures. Our framework unifies several well-known problems, such as the ones studied in [D. Gomes, A stochastic analogue of Aubry–Mather theory, Nonlinearity 15 (2002), pp. 581–603. MR 1901094 (2003b:37096)] or [D. Gomes, Viscosity Solution Methods and the Discrete Aubry–Mather Problem, Discrete and Continuous Dynamical Systems 13 (2005), pp. 103–116.], and includes new ones such as the discounted cost infinite horizon. This last problem, as well as other perturbation problems are studied in the second part of the paper in the setting of this unified framework. More precisely, in the second part, we study perturbation problems for generalized Mather measures and corresponding singular limits of Hamilton–Jacobi equations. In particular, we establish a selection criterion for limits of sequences of Mather measures and viscosity solutions, which allows to determine possible limiting viscosity solutions and corresponding Mather measures. We apply our results to the vanishing discount cost infinite horizon problem, and also present an application to the vanishing viscosity problem.

Keywords.: Generalized Mather measures; selection principles; Hamilton–Jacobi equations

About the article

Received: 2007-11-01

Revised: 2008-05-31

Published Online: 2008-11-25

Published in Print: 2008-10-01

Citation Information: Advances in Calculus of Variations, Volume 1, Issue 3, Pages 291–307, ISSN (Online) 1864-8266, ISSN (Print) 1864-8258, DOI: https://doi.org/10.1515/ACV.2008.012.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Rita Ferreira and Diogo Gomes
SIAM Journal on Mathematical Analysis, 2018, Volume 50, Number 6, Page 5969
Hiroyoshi Mitake and Kohei Soga
Calculus of Variations and Partial Differential Equations, 2018, Volume 57, Number 3
Eduardo Garibaldi, Samuel Petite, and Philippe Thieullen
Annales Henri Poincaré, 2017, Volume 18, Number 9, Page 2905
Hitoshi Ishii, Hiroyoshi Mitake, and Hung V. Tran
Journal de Mathématiques Pures et Appliquées, 2017, Volume 108, Number 3, Page 261
Hiroyoshi Mitake and Hung V. Tran
Advances in Mathematics, 2017, Volume 306, Page 684
Hitoshi Ishii, Hiroyoshi Mitake, and Hung V. Tran
Journal de Mathématiques Pures et Appliquées, 2017, Volume 108, Number 2, Page 125
Andrea Davini, Albert Fathi, Renato Iturriaga, and Maxime Zavidovique
Inventiones mathematicae, 2016, Volume 206, Number 1, Page 29
Kaizhi Wang and Jun Yan
Communications in Mathematical Physics, 2012, Volume 309, Number 3, Page 663
Renato Iturriaga and Héctor Sánchez-Morgado
Discrete and Continuous Dynamical Systems - Series B, 2011, Volume 15, Number 3, Page 623

Comments (0)

Please log in or register to comment.
Log in